MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM PATELLA-ASYMMETRIC; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM PATELLA-ASYMMETRIC; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5552-L-299
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Injury (2348); Inadequate Osseointegration (2646)
Date of Event 03/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
On march 3, patella fractured after both knees tka.Titanium patella was used.Doctors are new to this, and the cause is unknown.Revision scheduled for march 16.This report is for the left patella.
 
Event or Problem Description
On (b)(6), patella fractured after both knees tka.Tritanium patella was used.Doctors are new to this, and the cause is unknown.Revision scheduled for (b)(6).This report is for the left patella.
 
Additional Manufacturer Narrative
Reported event: an event regarding periprosthetic fracture and loosening involving a triathlon patella was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as the reported device was not returned for evaluation.Clinician review: the available medical records were provided to the consulting clinician for a review which noted," "(b)(4): event description states: "on (b)(6) patella fractured after both knees tka.Tritanium patella was used.Doctors are new to this and the cause is unknown.Revision scheduled." undated, unlabelled x-rays : ap right knee, ap left knee, lateral knee (side not marked) demonstrating bilateral, uncemented tka.The lateral x-ray demonstrates possible loose uncemented patellar component with possible fracture of host patella.No pathology noted on ap films.No clinical or pmh, no patient demographics, no operative reports, no dated, labelled imaging studies.Based upon the information available for review, confirmation of the event description or creation of a medical report is not possible for this case.Re pi - 2380758 regarding the left knee of this patient with similar event description and no additional information - no medical report or confirmation of event description is possible based upon the information available for review." device history review: review of the product history records indicate all devices were manufactured and accepted into final stock with no reported relevant discrepancies.Complaint history review: there have been no other events for the lot referenced.Conclusions: it was reported that the patella fractured.The available medical records were provided to the consulting clinician for a review which deemed it insufficient to confirm the event.The event can not be confirmed nor the exact cause be determined because insufficient information was available with stryker.No further investigation for this event is possible at this time as no devices and / or insufficient information was received by stryker orthopaedics.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.Product surveillance will continue to monitor for trends.

Brand Name
TRITANIUM PATELLA-ASYMMETRIC
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10057075
Report Number0002249697-2020-00900
Device Sequence Number14178133
Product Code MBH
UDI-Device Identifier07613327013535
UDI-Public07613327013535
Combination Product (Y/N)N
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number5552-L-299
Device Catalogue Number5552-L-299
Device Lot NumberKKK4
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/12/2020
Supplement Date Received by Manufacturer06/13/2020
Initial Report FDA Received Date05/14/2020
Supplement Report FDA Received Date07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;